Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 15, 2021, 4:18 PM EDT for Calhoun County, Early County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 4:18 PM EDT (20:18 UTC)
- Expired
- Jul 15, 2021, 5:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
Counties Calhoun County, GA, Early County, GA
The radar
The Ft Rucker radar (KEOX), 74 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 977 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
908
WWUS82 KTAE 152018
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
418 PM EDT Thu Jul 15 2021
GAZ121-123-142-152100-
Calhoun GA-Clay GA-Early GA-
418 PM EDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY...SOUTHWESTERN
CALHOUN AND NORTHEASTERN EARLY COUNTIES IN SOUTHWESTERN GEORGIA UNTIL
500 PM EDT...
At 418 PM EDT, Doppler radar was tracking a strong thunderstorm over
Arlington, or 10 miles southwest of Morgan. This storm was nearly
stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Edison, Arlington, Douglasville, Damascus, Bluffton, Harrisons Mill,
Parksville, Colomokee, Cuba, Commissary Hill, Turman, Early Co A/p,
Old Damascus and Rowena.
LAT...LON 3155 8462 3143 8461 3143 8464 3134 8464
3134 8463 3133 8463 3133 8464 3128 8464
3130 8491 3156 8490
TIME...MOT...LOC 2018Z 005DEG 4KT 3144 8474
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:58 PM EDT, 20 minutes earlier.
Area forecast discussion, Jul 15, 3:58 PM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 358 PM EDT Thu Jul 15 2021 .NEAR TERM [Through Friday]... A weak disturbance in the eastern Gulf is aiding in scattered strong to isolated severe convection focused across the Panhandle, southeast AL, and southwest GA this afternoon. The environment remains moist and unstable, giving storms the capability of pulsing up and down, and producing pockets of heavy rain/gusty winds/lightning. Furthermore, the overall steering flow is weak, prompting slow-moving cell motion that could pose a localized flooding threat. A Marginal Risk (level 1/5) for excessive rainfall exists for most locations north of I-10, so will need to monitor rain rates carefully over the next several hours. Outflow boundaries and seabreeze fronts should drive storm motion and additional development at the mesoscale level, while producing sudden wind gusts/shifts. Inland convective activity should gradually diminish after sunset, but expected to redevelop over our waters late tonight into early tomorrow morning. Chances for showers and thunderstorms increase through Friday afternoon and focuses over the western portion of our CWA as the aforementioned disturbance pivots around the Forgotten/Panhandle coast. The main concerns will once again be heavy rain, lightning, and gusty-to-strong winds. Hot and humid conditions will not let up through the near-term, with high temperatures in the low 90s and heat indices around 100. Low temperatures are forecast to be in the low 70s. .SHORT TERM [Friday Night Through Saturday Night]... The subtropical ridge axis appears to hold firm across the region despite a neighboring trough near the OH Valley this weekend. East to southeast flow should remain in place, thus keeping us within a moist/unstable airmass. As such, diurnally drive convection is expected through the short-term, but PoPs are generally no greater than 50%, likely because of the introduction of relatively drier air in the mid-levels. However, that factor can be a "double-edged sword" as sometimes dry-air intrusion could aid in downburst/gusty wind potential from storms that do develop. The temperature forecast is largely unchanged from the near-term. .LONG TERM [Sunday Through Thursday]... An unsettled pattern unfolds in the long-term as the aforementioned trough drops down into the region and drags a frontal boundary. The front will serve as an additional focus for scattered to numerous showers/storms, and appears to stall across our area until mid- week. As a result, PoPs are higher-than-normal from Monday- Wednesday. Thereafter, the aforementioned trough moves off the Atlantic coast and is replaced by subtropical ridging. Thus, expect a return to a more typical summertime convective pattern to close out the period. The increased rainfall and cloud cover should allow high temperatures to "cool" into the mid-upper 80s next week, but overnight lows remain in the low-mid 70s. && .AVIATION... [Through 18Z Friday] The main aviation concerns this afternoon are thunderstorms, which should prevail near and/or over all terminals. Convection will be slow-moving, which could prolong flgt restrictions. A TEMPO group for MVFR vsbys & TSRA is in place for all TAF sites except VLD in the 20-02Z timeframe. However, IFR conds may occur where heavy rain falls. A return to prevailing VFR is expected later this evening, with PROB30 for -TSRA on the back end of this cycle (excluding VLD). && .MARINE... Favorable boating conditions prevail over the next few days outside of thunderstorms for which chances noticeably increase early next week. East to southeast winds persist through Saturday, become southerly Sunday and Monday, then switch out of the southwest heading into Tuesday. && .FIRE WEATHER... There are minimal fire concerns over the next few days as we remain within a moist airmass and see daily chances for showers and thunderstorms. A wet pattern appears to unfold beginning early next week, further mitigating any threats. Low afternoon dispersions are forecast in portions of the Big Bend and I-75 corridor Friday and Saturday. && .HYDROLOGY... Slow-moving convection this afternoon will pose a localized heavy rain/flooding threat in the Panhandle, southeast AL, and portions of southwest GA for which a marginal risk (level 1/5) for excessive rainfall exists today. Rain chances become a bit tempered this weekend before a wet pattern unfolds beginning on Monday with the approach of a front. Even so, 7-day QPF amounts are generally 1" or less, but those values hinge on where the aforementioned front ultimately sets up. In terms of rivers, Steinhatchee near US-19 remains in minor flood stage but continues its downward trend. Although several rivers between the Choctawhatchee, Ochlockonee, and Suwannee basins are in action stage, those sites are either cresting or falling. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 92 73 92 74 / 30 40 10 40 10 Panama City 74 89 75 89 76 / 20 40 10 30 10 Dothan 72 91 73 91 73 / 40 50 20 40 10 Albany 74 93 74 94 75 / 40 50 20 40 10 Valdosta 73 93 73 93 75 / 20 30 20 30 20 Cross City 72 92 74 92 75 / 20 20 10 30 20 Apalachicola 75 88 76 88 76 / 30 40 10 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...IG3 SHORT TERM...IG3 LONG TERM...IG3 AVIATION...IG3 MARINE...IG3 FIRE WEATHER...IG3 HYDROLOGY...IG3
In the hours before
Special weather statement, Jul 15, 3:28 PM EDT, 50 minutes before
Special Weather Statement National Weather Service Tallahassee FL 328 PM EDT Thu Jul 15 2021 FLZ012-112-152015- Coastal Bay FL-Inland Bay FL- 328 PM EDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY COUNTY UNTIL 415 PM EDT/315 PM CDT/... At 327 PM EDT/227 PM CDT/, Doppler radar was tracking a strong thunderstorm near Callaway, moving northwest at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield, Hiland Park, Tyndall Air Force Base, Parker, St Andrews State Park, Southport, Cedar Grove, Dirego Park, Beacon Beach, College Station, Bayou George, West Panama City, Bahama Beach, Biltmore Beach, Brannonville and Millville. LAT...LON 3008 8542 2998 8559 3018 8590 3038 8559 TIME...MOT...LOC 1927Z 144DEG 16KT 3010 8556 42-DVD
Special weather statement, Jul 15, 3:29 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
329 PM EDT Thu Jul 15 2021
GAZ128-152015-
Turner GA-
329 PM EDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR TURNER COUNTY UNTIL 415 PM EDT...
At 328 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ashburn, moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Ashburn, Worth, Sycamore, Rebecca, Amboy, Hobby, Turner Co Airport,
Dakota and Sibley.
LAT...LON 3182 8349 3181 8347 3163 8351 3164 8380
3180 8380 3180 8361 3185 8361
TIME...MOT...LOC 1928Z 100DEG 12KT 3174 8358
42-DVDSpecial weather statement, Jul 15, 3:41 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
341 PM EDT Thu Jul 15 2021
GAZ142-143-152015-
Miller GA-Early GA-
341 PM EDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MILLER AND EARLY
COUNTIES UNTIL 415 PM EDT...
At 341 PM EDT, Doppler radar was tracking a strong thunderstorm over
Blakely, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Blakely, Columbia, Centerville, Cuba, Early Co A/p, Cedar Springs,
Hentown, Kolomoki Mounds Sp, Rock Hill, Hilton and Sawhatchee.
LAT...LON 3126 8473 3115 8504 3128 8511 3129 8510
3133 8508 3137 8509 3139 8508 3143 8508
3143 8507 3145 8507 3148 8492
TIME...MOT...LOC 1941Z 333DEG 15KT 3138 8498
42-DVDSpecial weather statement, Jul 15, 3:43 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
343 PM EDT Thu Jul 15 2021
ALZ067>069-GAZ142-152030-
Henry AL-Geneva AL-Houston AL-Early GA-
343 PM EDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY...NORTHEASTERN
GENEVA...HOUSTON AND SOUTHWESTERN EARLY COUNTIES UNTIL 430 PM EDT/330
PM CDT/...
At 343 PM EDT/243 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Columbia to near
Dothan. Movement was southeast at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cottonwood, Dothan, Headland, Taylor, Kinsey, Ashford, Cowarts, Webb,
Columbia, Malvern, Rehobeth, Avon, Madrid, Gordon, Memphis, Saffold,
Hollis Dairy Road, Pansey, Garretts Crossroads and Sigma.
LAT...LON 3141 8508 3137 8509 3129 8507 3126 8507
3111 8500 3102 8547 3125 8559 3126 8556
3124 8549 3128 8548 3129 8542 3130 8542
TIME...MOT...LOC 1943Z 329DEG 11KT 3135 8514 3122 8547
42-DVDSpecial weather statement, Jul 15, 4:12 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
412 PM EDT Thu Jul 15 2021
GAZ127-152045-
Worth GA-
412 PM EDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WORTH COUNTY UNTIL
445 PM EDT...
At 412 PM EDT, Doppler radar was tracking a strong thunderstorm over
Poulan, or over Sylvester, moving south at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Sylvester, Poulan, Terrell, Sumner, Minton, Gordy, Scooterville,
Anderson City, Tempy, Powelltown, Gammage, Shingler and Isabella.
LAT...LON 3167 8380 3162 8379 3162 8371 3160 8370
3159 8367 3157 8366 3157 8365 3149 8365
3148 8367 3143 8367 3143 8366 3133 8366
3133 8371 3132 8372 3132 8376 3133 8376
3133 8396 3168 8385
TIME...MOT...LOC 2012Z 008DEG 21KT 3153 8378
42-DVDSpecial weather statement, Jul 15, 4:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
418 PM EDT Thu Jul 15 2021
GAZ121-123-142-152100-
Calhoun GA-Clay GA-Early GA-
418 PM EDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY...SOUTHWESTERN
CALHOUN AND NORTHEASTERN EARLY COUNTIES IN SOUTHWESTERN GEORGIA UNTIL
500 PM EDT...
At 418 PM EDT, Doppler radar was tracking a strong thunderstorm over
Arlington, or 10 miles southwest of Morgan. This storm was nearly
stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Edison, Arlington, Douglasville, Damascus, Bluffton, Harrisons Mill,
Parksville, Colomokee, Cuba, Commissary Hill, Turman, Early Co A/p,
Old Damascus and Rowena.
LAT...LON 3155 8462 3143 8461 3143 8464 3134 8464
3134 8463 3133 8463 3133 8464 3128 8464
3130 8491 3156 8490
TIME...MOT...LOC 2018Z 005DEG 4KT 3144 8474
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:08 PM EDT | Special Weather Statement | TAE | Taylor | 37 min |
| Jul 14, 9:12 PM EDT | Special Marine Warning | TAE | 63 min | |
| Jul 14, 9:54 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jul 15, 2:01 PM EDT | Special Marine Warning | TAE | 63 min | |
| Jul 15, 2:49 PM EDT | Special Weather Statement | TAE | Gulf | 26 min |
| Jul 15, 3:27 PM EDT | Special Marine Warning | TAE | 93 min | |
| Jul 15, 3:28 PM EDT | Special Weather Statement | TAE | Bay | 47 min |
| Jul 15, 3:34 PM EDT | Areal Flood Advisory | TAE | Bay | 2 hr |
| Jul 15, 4:20 PM EDT | Special Weather Statement | TAE | Bay, Washington | 55 min |
| Jul 15, 4:24 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 51 min |
| Jul 15, 4:43 PM EDT | Special Weather Statement | TAE | Holmes | 47 min |
| Jul 15, 4:45 PM EDT | Special Weather Statement | TAE | Walton | 60 min |
| Jul 15, 4:54 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 51 min |
| Jul 15, 4:54 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 51 min |
| Jul 15, 4:58 PM EDT | Special Marine Warning | TAE | 62 min | |
| Jul 15, 5:24 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 23 min |
| Jul 15, 5:51 PM EDT | Special Weather Statement | TAE | Holmes | 54 min |
| Jul 15, 6:19 PM EDT | Areal Flood Advisory | TAE | Holmes, Walton | 3 hr |
| Jul 15, 2:18 PM EDT | Special Weather Statement | TAE | Clay | 27 min |
| Jul 15, 3:29 PM EDT | Special Weather Statement | TAE | Turner | 46 min |
| Jul 15, 3:36 PM EDT | Severe Thunderstorm Warning | TAE | Turner | 39 min |
| Jul 15, 3:41 PM EDT | Special Weather Statement | TAE | Early | 34 min |
| Jul 15, 4:12 PM EDT | Special Weather Statement | TAE | Worth | 33 min |
| Jul 15, 4:12 PM EDT | Special Weather Statement | TAE | Worth | 33 min |
| Jul 15, 4:35 PM EDT | Special Weather Statement | TAE | Mitchell | 40 min |
| Jul 15, 5:01 PM EDT | Special Weather Statement | TAE | Miller, Mitchell | 44 min |
| Jul 15, 5:04 PM EDT | Areal Flood Advisory | TAE | Worth | 56 min |
| Jul 15, 5:23 PM EDT | Areal Flood Advisory | TAE | Baker, Decatur, Early, Miller, Mitchell, Seminole | 112 min |
| Jul 15, 5:48 PM EDT | Flash Flood Warning | TAE | Baker, Decatur, Early, Miller, Mitchell, Seminole | 117 min |
| Jul 15, 5:57 PM EDT | Special Weather Statement | TAE | Colquitt, Thomas | 48 min |
| Jul 15, 6:08 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 21 min |
| Jul 15, 6:49 PM EDT | Special Weather Statement | TAE | Grady | 41 min |
| Jul 15, 7:32 PM EDT | Areal Flood Advisory | TAE | Grady | 118 min |
| Jul 15, 1:58 PM EDT | Special Weather Statement | TAE | Henry | 32 min |
| Jul 15, 2:40 PM EDT | Special Weather Statement | TAE | Henry | 35 min |
| Jul 15, 2:41 PM EDT | Special Weather Statement | TAE | Dale | 34 min |
| Jul 15, 3:43 PM EDT | Special Weather Statement | TAE | Houston | 47 min |
| Jul 15, 4:26 PM EDT | Areal Flood Advisory | TAE | Geneva, Houston | 64 min |
| Jul 15, 4:32 PM EDT | Flash Flood Warning | TAE | Geneva, Houston | 81 min |
| Jul 15, 5:35 PM EDT | Special Weather Statement | TAE | Geneva | 40 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.